MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-110/I20-30
Medical Device Problem Codes Material Puncture/Hole (1504); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Rupture (2208)
Date of Event 01/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately (7) seven years post initial procedure, a type 3a endoleak with device separation and sac growth was reported (mrn# 2031527-2019-00521).The patient was reported in stable condition.It was recently reported that during a commercial afx experience study the patient in question had experienced a rupture.No further information has been provided.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately (7) seven years post initial procedure, a type 3a endoleak with device separation and sac growth was reported (mrn# 2031527-2019-00521).The patient was reported in stable condition.It was recently reported that during a commercial afx experience study the patient in question had experienced a rupture.No further information has been provided.Additional information: during the internal investigation it was determined that there was evidence to reasonably suggest a type 3a endoleak and type 3b endoleak occurred.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the ruptured aaa is confirmed.This is consistent with the reported adverse event / incident.The clinical evaluation also shows reasonable evidence to suggest a type 3a endoleak and type 3b endoleak.Both endoleaks were discovered during review of the medical notes from the secondary endovascular procedure.The most likely causation for the ruptured aaa was due to the type 3a and type 3b endoleaks.Unable to identify the contributing factors for the type 3a and type 3b endoleaks due to lack of the relevant medical information.The final patient status was reported being stable post the secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g1/g2: contact office - name has been updated.G4: date received by manufacturer has been updated.H6: device code: remove code 3190.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11784894
Report Number2031527-2021-00192
Device Sequence Number4180654
Product Code MIH
UDI-Device Identifier00818009014542
UDI-Public(01)00818009014542(17)180609
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/09/2020
Device Model NumberBEA28-110/I20-30
Device Lot Number1701799-010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer05/28/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT GRAFT 1030221-006; SUPRARENAL AORTIC EXTENSION W11-3798R-007; SUPRARENAL AORTIC EXTENSION W11-3798R-007; VELA SUPRARENAL 2279872008; VELA SUPRARENAL 2313192002; BIFURCATED STENT GRAFT 1030221-006; SUPRARENAL AORTIC EXTENSION W11-3798R-007; SUPRARENAL AORTIC EXTENSION W11-3798R-007; VELA SUPRARENAL 2279872008; VELA SUPRARENAL 2313192002
Outcome Attributed to Adverse Event Other;